MAUDE Adverse Event Report: STERIS CORPORATION CELERITY 20 STEAM BIOLOGICAL INDICATOR

STERIS CORPORATION CELERITY 20 STEAM BIOLOGICAL INDICATOR
Model Number LCB048
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Eye Pain (4467)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bi media is water-based and nontoxic.The reported event is attributed to improper handling or activation of the biological indicator by user facility personnel.The celerity steam biological indicator instructions for use include the process for proper activation of the bi, "to activate the bi, twist the cap clockwise while holding the vial to close the bi cap.(2) transfer the media from the cap to the vial by holding the bi firmly by its cap and flicking the wrist once.(3) the bi is properly activated when the cap is seated tightly on the vial and the media has come in contact with the spores on the bottom of the vial.(4) the media in the bottom of the vial will be purple." the investigation of the subject event is in process.A follow-up mdr will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that as an employee opened a celerity 20 steam bi the media splashed into their eye resulting in an injury.Medical treatment was sought and administered (eye flush).
 
Additional Manufacturer Narrative
A steris account manager provided in-service training on the proper handling and activation of the celerity 20 steam bi.No additional issues have been reported.

Brand Name
CELERITY 20 STEAM BIOLOGICAL INDICATOR
Common Device Name
BIOLOGICAL INDICATOR
Manufacturer (Section D)
STERIS CORPORATION
9325 pinecone dr
mentor OH 44060
Manufacturer (Section G)
STERIS CORPORATION
9325 pinecone dr.
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key14458873
Report Number3004080920-2022-00003
Device Sequence Number4597028
Product Code FRC
UDI-Device Identifier10724995161542
UDI-Public10724995161542
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLCB048
Device Catalogue NumberLCB048
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer04/22/2022
04/22/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/30/2022
08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown